Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 87, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 7, 2014, 6:49 PM CDT for Buffalo County, Wisconsin. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2014, 6:49 PM CDT (23:49 UTC)
- Expired
- Jul 7, 2014, 7:45 PM CDT
- In force
- 56 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Buffalo County, WI
The radar
The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:12 PM CDT | HAIL 1.75 | Modena, WI | PICTURE RECEIVED SHOWING HAIL AND SIZE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 5:12 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436
WUUS53 KARX 072349
SVRARX
WIC011-080045-
/O.NEW.KARX.SV.W.0087.140707T2349Z-140708T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
649 PM CDT MON JUL 7 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 745 PM CDT
* AT 648 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DURAND...
MOVING EAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
MODENA AROUND 710 PM CDT.
MONDOVI AROUND 720 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GILMANTON...NELSON...MAXVILLE...THE BIG SWAMP AREA AND MONDOVI
AIRFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4451 9204 4459 9203 4460 9200 4459 9153
4440 9153 4441 9207
TIME...MOT...LOC 2348Z 274DEG 26KT 4454 9201
HAIL...1.25IN
WIND...<50MPH
$$
AJ4 follow-up statements
498
WWUS53 KARX 080006
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
706 PM CDT MON JUL 7 2014
WIC011-080045-
/O.CON.KARX.SV.W.0087.000000T0000Z-140708T0045Z/
BUFFALO WI-
706 PM CDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN BUFFALO COUNTY...
AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MODENA...OR 8
MILES WEST OF MONDOVI...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
MONDOVI AROUND 720 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GILMANTON...NELSON...MAXVILLE...THE BIG SWAMP AREA AND MONDOVI
AIRFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4451 9204 4459 9202 4460 9200 4459 9153
4440 9153 4441 9207
TIME...MOT...LOC 0006Z 274DEG 26KT 4453 9183
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
AJ311
WWUS53 KARX 080017
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
717 PM CDT MON JUL 7 2014
WIC011-080045-
/O.CON.KARX.SV.W.0087.000000T0000Z-140708T0045Z/
BUFFALO WI-
717 PM CDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN BUFFALO COUNTY...
AT 716 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MODENA...OR 7
MILES SOUTH OF MONDOVI...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN BUFFALO COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
GILMANTON...LOOKOUT...MONDOVI AIRFIELD AND COUNTY ROADS F AND K K.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4444 9189 4450 9181 4459 9179 4459 9153
4440 9153 4441 9190
TIME...MOT...LOC 0016Z 278DEG 27KT 4447 9170
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
AJ580
WWUS53 KARX 080029
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
729 PM CDT MON JUL 7 2014
WIC011-080045-
/O.CON.KARX.SV.W.0087.000000T0000Z-140708T0045Z/
BUFFALO WI-
729 PM CDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN BUFFALO COUNTY...
AT 728 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF MONDOVI...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GILMANTON AND LOOKOUT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4449 9169 4455 9165 4455 9153 4440 9153
4441 9177
TIME...MOT...LOC 0028Z 274DEG 26KT 4446 9157
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
AJ528
WWUS53 KARX 080040
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
740 PM CDT MON JUL 7 2014
WIC011-080049-
/O.EXP.KARX.SV.W.0087.000000T0000Z-140708T0045Z/
BUFFALO WI-
740 PM CDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUFFALO COUNTY
WILL EXPIRE AT 745 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. ANOTHER LINE OF
STORMS IS ENTERING NORTHWEST BUFFALO COUNTY AND COULD PRODUCE WIND
GUSTS OF 40 TO 50 MPH AS IT TRACKS ACROSS NORTHERN BUFFALO COUNTY
OVER THE NEXT HOUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND
NORTHEAST IOWA.
LAT...LON 4449 9169 4455 9165 4455 9153 4440 9153
4441 9177
TIME...MOT...LOC 0035Z 274DEG 26KT 4446 9157
$$
AJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:10 PM CDT, 39 minutes earlier.
Area forecast discussion, Jul 7, 6:10 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 610 PM CDT MON JUL 7 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 203 PM CDT MON JUL 7 2014 MAIN SHORT TERM CONCERN IS ON SEVERE POTENTIAL THROUGH THE EVENING. CURRENTLY AS OF 19Z...WATER VAPOR LOOP AND RAP 500MB HEIGHT ANALYSIS SHOWED RIDGING OVER THE WESTERN U.S. INTO BRITISH COLUMBIA WHILE TROUGHING PRESIDED OVER EASTERN CANADA. THE MAIN FEATURE OF INTEREST WAS A FAIRLY POTENT SHORTWAVE AT THE SOUTHWEST END OF THIS TROUGHING OVER NORTH DAKOTA. A CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUES TO ROLL AHEAD OF THE SHORTWAVE IN THE DPVA REGION...BEING ENHANCED NOW BY DAYTIME HEATING. THERE IS ALSO AN UPPER JET STREAK GOING FROM MONTANA INTO SOUTH DAKOTA...PROVIDING UPPER DIVERGENCE FOR THOSE STORMS. CLOSER TO THE FORECAST AREA...SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING FROM CENTRAL MN INTO THE NORTH HALF OF WI. A WEAK SHORTWAVE TRAVERSING THROUGH THE FLOW...COMBINED WITH WEAK MID LEVEL FRONTOGENESIS AND 1000 J/KG OF UNCAPPED MLCAPE PER RAP ARE CONTRIBUTING TO THEIR DEVELOPMENT. HAVE HAD A FEW ISOLATED SEVERE SUPERCELLS DEVELOP TOO. ANOTHER PLUME OF LITTLE HIGHER INSTABILITY...1000-2000 J/KG PER RAP...WAS EVIDENT ACROSS NORTH CENTRAL IOWA STREAMING NORTHEASTWARD ASSOCIATED WITH CORN EVAPOTRANSPORATION. TEMPERATURES HAVE CLIMBED NICELY DUE TO CLEAR SKIES THIS MORNING AND HAVING 850MB TEMPS OF 15-18C. MAIN SURFACE COLD FRONT EXTENDED FROM NORTHERN MN INTO EASTERN SOUTH DAKOTA. THE POTENT SHORTWAVE OVER NORTH DAKOTA IS FORECAST TO MOVE SOUTHEAST ACROSS THE FORECAST AREA OVERNIGHT TONIGHT. IN RESPONSE...THERE ARE SOME VERY IMPRESSIVE 500MB HEIGHT FALLS FOR EARLY JULY...ON THE ORDER OF 60-80 METERS IN 12 HOURS. NEEDLESS TO SAY...THERE IS PLENTY OF DYNAMIC FORCING COMING ACROSS THIS EVENING. ADDITIONALLY...THAT UPPER JET STREAK GOING ACROSS SOUTH DAKOTA NOW SHOULD SLIDE JUST TO OUR SOUTH IN IOWA...PROVIDING UPPER DIVERGENCE SUPPORT. THROW IN LINGERING AFTERNOON INSTABILITY AND THIS PROVIDES A GREAT RECIPE FOR CONVECTION THIS EVENING. MAJORITY OF DETERMINISTIC AND HIGH RESOLUTION MODELS AGREE AS WELL...WITH A MAX PRECIPITATION COVERAGE TIME LIKELY CENTERED NEAR 03Z. THE GREATEST SEVERE POTENTIAL WILL EXIST MOSTLY BETWEEN 23-03Z... WHEN THE DYNAMICS ARE JUXTAPOSED ON TOP OF THE THERMODYNAMICS...AND STORMS CAN MAINTAIN SOME ISOLATION OF INFLOW. STILL COULD HAVE SOME ISOLATED SEVERE BEFORE THEN LIKE WE ARE OBSERVING NOW. 0-3KM AND 0-6 KM SHEAR STILL REMAIN FAVORABLE FOR ORGANIZED SEVERE CONVECTION...30- 35 KT AND 40-55 KT RESPECTIVELY. HODOGRAPHS ARE MAINLY STRAIGHT LINE...SUGGESTING SPLITTING SUPERCELLS...WHILE THE SHEAR ALSO FAVORS BOWING LINE SEGMENTS. GIVEN A MAINLY UNIDIRECTIONAL FLOW FROM SURFACE TO THE MID LEVELS...BELIEVE DAMAGING WINDS AND LARGE HAIL ARE THE MAIN CONCERNS. STRONG SUBSIDENCE IN THE WAKE OF THE POTENT SHORTWAVE OVERNIGHT SHOULD HELP TO CLEAR THE PRECIPITATION WEST TO EAST. THE FORECAST AREA COULD BE COMPLETELY DRY BY 09Z. ATTENTION THEN TURNS TO THE UPPER TROUGH SET UP FROM NORTHERN ONTARIO SOUTHWARD THROUGH THE WESTERN GREAT LAKES REGION ON TUESDAY. THE COLD POOL ASSOCIATED WITH THIS TROUGH...REFLECTED BY 500MB TEMPS OF -13 TO -15C...COULD BE ENOUGH TO INSTIGATE SOME SHOWERS AND THUNDERSTORMS WITH DAYTIME HEATING. HOWEVER...THERE ARE SOME ISSUES THAT WOULD FAVOR A DRIER FORECAST. FIRST...MODELS AGAIN ARE LIKELY OVERDOING SURFACE DEWPOINTS AND INSTABILITY...ESPECIALLY GIVEN A NORTHWEST FLOW WOULD FAVOR A GOOD DRYING/MIXING SCENARIO. SECOND...SHORTWAVES ROTATING THROUGH THE UPPER TROUGH APPEAR TO TRACK NORTH OF THE FORECAST AREA. THUS...HAVE ONLY KEPT PRECIPITATION CHANCES IN THE 20-30 RANGE. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 203 PM CDT MON JUL 7 2014 A NICE DRY PERIOD IS EXPECTED FOR THE FORECAST AREA TUESDAY NIGHT THROUGH THURSDAY...RESULTING FROM THE UPPER TROUGH GRADUALLY SHIFTING EAST...UPPER RIDGING EVENTUALLY BUILDING INTO THE AREA BY 00Z FRIDAY...AND SURFACE RIDGING BUILDING IN. PRECIPITABLE WATER IS ALSO FORECAST BETWEEN 0.5-1 INCH...OR ANYWHERE FROM 50-100 PERCENT OF NORMAL...SUPPORTING A DRY FORECAST AND ALSO ALLOWING FOR LARGER DIURNAL SWINGS. NIGHTTIME LOWS COULD GET RELATIVELY CHILLY WEDNESDAY NIGHT IN CENTRAL WISCONSIN WITH THE SURFACE RIDGE OVERHEAD. THEREFORE IT ALSO SEEMS TO BE THE BEST NIGHT TO HAVE TRIBUTARY VALLEY FOG. THE WEATHER THEN STARTS TO POSSIBLY TURN MORE ACTIVE AGAIN LATE THURSDAY NIGHT AND RIGHT INTO THE WEEKEND. THIS IS A RESULT OF VERY GOOD MOISTURE RETURN...CHARACTERIZED BY PRECIPITABLE WATER UPWARDS OF 1.5-1.8 INCHES...FLOWING BACK INTO THE AREA ON THE BACK SIDE OF THE SURFACE HIGH. MEANWHILE...IN THE SYNOPTIC SCALE...AN UPPER TROUGH IS PROGGED TO DROP SOUTH OUT OF CANADA INTO OUR REGION. SOME OF THE DETAILS ARE HARD TO PIN DOWN RIGHT NOW...BUT CERTAINLY FROM LATE THURSDAY NIGHT THROUGH SUNDAY THERE COULD BE OFF AND ON SHOWERS AND THUNDERSTORMS AROUND. THIS CREATES SOME UNCERTAINTY ON TEMPERATURES...ESPECIALLY GIVEN THAT AT LEAST FRIDAY 850MB TEMPS ARE 15-18C AND COULD BE SIMILAR ON SATURDAY. NOTE THAT A GENERAL COOLING IS EXPECTED HEADING INTO EARLY NEXT WEEK...ESPECIALLY IF THE 07.00Z/12Z ECMWF RUNS ARE RIGHT WHERE THEY SHOW 850MB TEMPS FALLING TO 6C ON MONDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 610 PM CDT MON JUL 7 2014 SHRA/TS GOING TO ROLL SOUTHEAST ACROSS THE AREA THROUGH 03Z. SOME WILL BRING STRONG NORTHWESTLY WINDS...GUSTS COULD EXCEED 40 MPH...MORE IF THE LINE BECOMES SEVERE. COULD SEE A BRIEF DIP INTO IFR/MVFR CONDITIONS WITH THE STORMS. VFR CONDITIONS EXPECTED AFTER THE STORMS EXITS AND THE RESPONSIBLE UPPER LEVEL SHORTWAVE SHIFTS EAST. SOME HINTS VIA THE NAM THAT THERE COULD BE A PERIOD OF MVFR CIGS...ALTHOUGH CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE AT THIS TIME. WILL HAVE TO MONITOR AND MAKE UPDATES TO THE FORECAST AS NEEDED. && .HYDROLOGY... ISSUED AT 203 PM CDT MON JUL 7 2014 THE MISSISSIPPI RIVER CONTINUES TO FALL. IN FACT...WE ARE EXPECTING ALL THE RIVER FORECAST POINTS WITHIN THE ARX FORECAST AREA TO FALL BELOW FLOOD STAGE BY THURSDAY FROM NORTH TO SOUTH. FLOOD WARNINGS HAVE BEEN CANCELLED AT WINONA AND LA CROSSE AND WILL SOON BE AT WABASHA. PERIODIC RAIN IS FORECAST OVER THE NEXT FEW DAYS...BUT IT APPEARS THIS RAINFALL WILL NOT BE ENOUGH TO HAVE A SIGNIFICANT IMPACT ON THE MISSISSIPPI...OR ITS TRIBUTARIES FOR THAT MATTER. FOR THE CURRENT AND FORECAST RIVER LEVELS...SEE OUR INTERNET PAGE AT WWW.WEATHER.GOV/LACROSSE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...AJ LONG TERM....AJ AVIATION.....RIECK HYDROLOGY....AJ
Hazardous weather outlook, Jul 7, 2:37 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 237 PM CDT MON JUL 7 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-081200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 237 PM CDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND WESTERN...INTO CENTRAL WISCONSIN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90. SHOULD SEVERE STORMS OCCUR...DAMAGING WINDS AND LARGE HAIL WOULD BE THE MAIN HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. EXPECT THE STORMS TO WEAKEN AND SHIFT EAST OF THE REGION AFTER MIDNIGHT. FLOOD WARNINGS ALSO CONTINUE FOR PORTIONS OF THE MISSISSIPPI RIVER. THE RIVER HAS CRESTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY ALONG AND EAST OF THE MISSISSIPPI RIVER. LIGHTNING WOULD BE THE MAIN HAZARD WITH ANY STORMS THAT DEVELOP. THERE ARE MORE CHANCES OF THUNDERSTORMS CHANCES THURSDAY NIGHT THROUGH SUNDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER POTENTIAL WITH THESE STORMS. FLOOD WARNINGS FOR PORTIONS OF THE MISSISSIPPI RIVER WILL CONTINUE THROUGH MID WEEK. THE RIVER HAS CRESTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AT TIMES THROUGH THE EVENING HOURS...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ
In the hours before
Local storm report, Jul 7, 6:01 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
601 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST RIDGEVILLE 43.88N 90.57W
07/07/2014 E55 MPH MONROE WI AMATEUR RADIO
&&
CROIXCLocal storm report, Jul 7, 6:06 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
606 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL SPARTA 43.94N 90.81W
07/07/2014 M1.00 INCH MONROE WI TRAINED SPOTTER
TRAINED SPOTTER REPORTED HAIL SIZES RANGES FROM A NICKEL
TO A QUARTER
&&
DTJLocal storm report, Jul 7, 6:08 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
608 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND GST 1 NNE CAMP DOUGLAS 43.93N 90.26W
07/07/2014 M41 MPH JUNEAU WI ASOS
VOLK FIELD AUTOMATED OBSERVING EQUIPMENT MEASURED A WIND
GUST OF 41 MILES PER HOUR
&&
DTJSpecial weather statement, Jul 7, 6:11 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
611 PM CDT MON JUL 7 2014
WIZ032-033-042-072345-
BUFFALO-TREMPEALEAU-MONROE-
611 PM CDT MON JUL 7 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BUFFALO...
SOUTHERN TREMPEALEAU AND NORTHWESTERN MONROE COUNTIES...
AT 610 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FOUNTAIN CITY TO 6 MILES NORTHWEST OF
TREMPEALEAU...AND MOVING EAST AT 30 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ARCADIA...GALESVILLE...INDEPENDENCE...BUFFALO CITY...FOUNTAIN CITY...
DODGE...ETTRICK...MELROSE...COCHRANE...HEGG...THIMBLE PARK...BEACH
CORNERS...PERROT STATE PARK...FRENCHVILLE...SQUARE BLUFF AND MERRICK
STATE PARK.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4437 9143 4424 9115 4412 9115 4413 9097
4412 9097 4411 9115 4408 9115 4409 9119
4406 9122 4407 9127 4405 9132 4402 9151
4410 9170 4413 9173 4416 9181 4421 9188
TIME...MOT...LOC 2310Z 252DEG 28KT 4419 9175 4408 9150
AJSpecial weather statement, Jul 7, 6:12 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
612 PM CDT MON JUL 7 2014
WIZ032-033-072345-
BUFFALO-TREMPEALEAU-
612 PM CDT MON JUL 7 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BUFFALO
AND SOUTHERN TREMPEALEAU COUNTIES...
AT 610 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FOUNTAIN CITY TO 6 MILES NORTHWEST OF
TREMPEALEAU...AND MOVING EAST AT 30 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ARCADIA...GALESVILLE...INDEPENDENCE...BUFFALO CITY...FOUNTAIN CITY...
DODGE...ETTRICK...MELROSE...COCHRANE...HEGG...THIMBLE PARK...BEACH
CORNERS...PERROT STATE PARK...FRENCHVILLE...SQUARE BLUFF AND MERRICK
STATE PARK.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4437 9143 4424 9115 4412 9115 4413 9097
4412 9097 4411 9115 4408 9115 4409 9119
4406 9122 4407 9127 4405 9132 4402 9151
4410 9170 4413 9173 4416 9181 4421 9188
TIME...MOT...LOC 2310Z 252DEG 28KT 4419 9175 4408 9150
AJLocal storm report, Jul 7, 6:38 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
638 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG 7 ENE NEW LISBON 43.92N 90.03W
07/07/2014 JUNEAU WI 911 CALL CENTER
JUNEAU COUNTY 911 CALL REPORTED A COUPLE OF TREES DOWN IN
GERMANTOWN TOWNSHIP
&&
DTJThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:26 PM CDT | Special Weather Statement | ARX | Grant | 94 min |
| Jul 7, 1:33 PM CDT | Special Weather Statement | ARX | Taylor | 57 min |
| Jul 7, 1:47 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 28 min |
| Jul 7, 2:22 PM CDT | Special Weather Statement | ARX | Clark | 53 min |
| Jul 7, 3:33 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 57 min |
| Jul 7, 3:49 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 56 min |
| Jul 7, 4:04 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 71 min |
| Jul 7, 4:27 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Jackson, Trempealeau | 63 min |
| Jul 7, 5:01 PM CDT | Special Weather Statement | ARX | La Crosse, Monroe | 59 min |
| Jul 7, 5:33 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe | 42 min |
| Jul 7, 5:53 PM CDT | Special Weather Statement | ARX | Adams, Juneau | 67 min |
| Jul 7, 5:58 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau, Vernon | 55 min |
| Jul 7, 6:11 PM CDT | Special Weather Statement | ARX | Trempealeau | 34 min |
| Jul 7, 6:12 PM CDT | Special Weather Statement | ARX | Trempealeau | 33 min |
| Jul 7, 6:55 PM CDT | Special Weather Statement | ARX | Adams, Buffalo, Clark, Jackson, Juneau, La Crosse and 2 more | 110 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.